MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL AGILITY .010 195CM STANDARD; WIRE, GUIDE, CATHETER, NEUROVASCULAR

MEDOS INTERNATIONAL SARL AGILITY .010 195CM STANDARD; WIRE, GUIDE, CATHETER, NEUROVASCULAR
Model Number 614-178
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/09/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported by a consumer that a patient underwent embolization of a spinal dural arteriovenous malformation (avm) using a 195 cm agility.010 guidewire (product code: 614178, lot unknown), which fractured during the procedure and was left inside the patient.The wire was tracked out in very tortuous anatomy and while the catheter was advanced the wire fractured.The surgery was delayed for more than 60 minutes.The guidewire was not able to be removed using a snare, but the procedure was completed successfully.Fragments were generated and they were not easily removed without additional intervention.Per the event description, the patient experienced unspecified consequences, but there was no clinical outcome experienced by the patient.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.The lot number was not reported.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: it was reported by a consumer that a patient underwent embolization of a spinal dural arteriovenous malformation (avm) using a 195 cm agility.010 guidewire (product code: 614178, lot unknown), which fractured during the procedure and was left inside the patient.The wire was tracked out in very tortuous anatomy and while the catheter was advanced the wire fractured.The surgery was delayed for more than 60 minutes.The guidewire was not able to be removed using a snare, but the procedure was completed successfully.Fragments were generated and they were not easily removed without additional intervention.Per the event description, the patient experienced unspecified consequences, but there was no clinical outcome experienced by the patient.A non-sterile agility guidewire was received contained in a decontamination pouch.Upon arrival, visual inspection was performed, and no kinks or any physical damage was noted on the agility guidewire.However, the distal tip of the guidewire was detached and not returned with the rest of the device.Hydrophilic coating was confirmed to be present on the remaining distal portion.The returned guidewire fragment was confirmed to measure 184 cm.As for the diameter, it was found to be out of specifications for the reported product (.010), this measurement indicated that the returned fragment belongs to an agility.014 instead.Due to the device was received incomplete, the working length could not be obtained to confirm which catalogue number this device belongs to.Attempts to obtain additional information have not been successful and clarification regarding the returned device has not been obtained.The manufacturing record evaluation (mre) cannot be performed due to the lot number was not provided.The customer complaint regarding guidewire being fractured was confirmed.The complaint documented that the wire was tracked out in very tortuous anatomy, which might have led to the fracture as reported.However, with the limited information available, assignment of root cause is not possible, and no further evaluation could be performed.Factors not described within the available information may have contributed to the issue encountered, should additional information is made available at later date, this investigation will be re-assessed.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) contains the following recommendations/cautions: should the guidewire tip become entrapped within the vasculature (i.E., small side branch), do not torque the guidewire.Advance the microcatheter distally, gently pull the guidewire back into the microcatheter, and remove the microcatheter/guidewire system as a unit.A fractured and separated wire could embolize, resulting in ischemia or infarct.Since the event required additional intervention (i.E., snare) the event meets mdr reporting criteria with the classification of ¿serious injury¿.The file will be re-reviewed if additional information is received at a later date.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
AGILITY .010 195CM STANDARD
Common Device Name
WIRE, GUIDE, CATHETER, NEUROVASCULAR
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN AND SHURTLEFF, INC
325 paramount dr
raynham MA 02767
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key14696327
Report Number3008114965-2022-00437
Device Sequence Number5176149
Product Code MOF
UDI-Device Identifier10886704029038
UDI-Public10886704029038
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K991646
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number614-178
Device Catalogue Number614178
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2022
Supplement Date Received by Manufacturer07/19/2022
Initial Report FDA Received Date06/15/2022
Supplement Report FDA Received Date08/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown